Alert archive / Illinois / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS Chicago, IL

January 23, 2012

NWS Chicago, IL issued this small craft advisory at Jan 23, 2012, 8:39 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2012, 8:39 PM CST (02:39 UTC)
Expired
Jan 24, 2012, 7:00 AM CST
In force
10 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WHUS73 KLOT 240239
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
839 PM CST MON JAN 23 2012

LMZ740>743-240700-
/O.CAN.KLOT.GL.W.0008.000000T0000Z-120124T0800Z/
/O.NEW.KLOT.SC.Y.0009.120124T0239Z-120124T0700Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
839 PM CST MON JAN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CST TUESDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 1 AM CST 
  TUESDAY.

* DURING THE SMALL CRAFT ADVISORY...STRONGEST WINDS WILL BE UP TO
  30 KT FROM THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 5
  FT. THERE WILL BE OCCASIONAL WAVES UP TO 7 FT.

THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED TO
BELOW GALE FORCE THIS EVENING.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ744-745-241045-
/O.CAN.KLOT.GL.W.0008.000000T0000Z-120124T0800Z/
/O.NEW.KLOT.SC.Y.0009.120124T0239Z-120124T1100Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
839 PM CST MON JAN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST TUESDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 5 AM CST 
  TUESDAY.

* DURING THE SMALL CRAFT ADVISORY...STRONGEST WINDS WILL BE 30 KT
  FROM THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 9 FT.
  THERE WILL BE OCCASIONAL WAVES UP TO 12 FT.

THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED TO
BELOW GALE FORCE THIS EVENING.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ080-366-565-567-669-671-673-675-777-779-868-870-872-874-876-
878-240500-
/O.EXT.KLOT.GL.W.0008.000000T0000Z-120124T0500Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
839 PM CST MON JAN 23 2012

...GALE WARNING NOW IN EFFECT UNTIL 11 PM CST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM CST THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 11 PM CST THIS EVENING.

* DURING THE GALE WARNING...STRONGEST WINDS WILL BE UP TO 40 KT
  FROM THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 13 FT.
  THERE WILL BE OCCASIONAL WAVES UP TO 19 FT.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE 
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
788 
WHUS73 KLOT 240314
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
914 PM CST MON JAN 23 2012

LMZ080-366-565-567-669-671-673-675-777-779-868-870-872-874-876-
878-240500-
/O.CON.KLOT.GL.W.0008.000000T0000Z-120124T0500Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
914 PM CST MON JAN 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING. 

* EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS 
  UNTIL 11 PM CST THIS EVENING.

* DURING THE GALE WARNING...STRONGEST WINDS WILL BE 35 KT FROM
  THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 13 FT. THERE
  WILL BE OCCASIONAL WAVES UP TO 19 FT.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>743-240700-
/O.CON.KLOT.SC.Y.0009.000000T0000Z-120124T0700Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
914 PM CST MON JAN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST TUESDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 1 AM CST 
  TUESDAY.

* DURING THE SMALL CRAFT ADVISORY...STRONGEST WINDS WILL BE 30 KT
  FROM THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 5 FT.
  THERE WILL BE OCCASIONAL WAVES UP TO 8 FT.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ744-745-241100-
/O.CON.KLOT.SC.Y.0009.000000T0000Z-120124T1100Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
914 PM CST MON JAN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST TUESDAY. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 5 AM CST 
  TUESDAY.

* DURING THE SMALL CRAFT ADVISORY...STRONGEST WINDS WILL BE 30 KT
  FROM THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 9 FT.
  THERE WILL BE OCCASIONAL WAVES UP TO 12 FT.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
074 
WHUS73 KLOT 240741
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
141 AM CST TUE JAN 24 2012

LMZ744-745-241100-
/O.CON.KLOT.SC.Y.0009.000000T0000Z-120124T1100Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
141 AM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST EARLY
THIS MORNING. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 5 AM CST 
  EARLY THIS MORNING.

* DURING THE SMALL CRAFT ADVISORY...STRONGEST WINDS WILL BE 30 KT
  FROM THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 8 FT.
  THERE WILL BE OCCASIONAL WAVES UP TO 11 FT.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
890 
WHUS73 KLOT 240839
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
239 AM CST TUE JAN 24 2012

LMZ744-745-241300-
/O.EXT.KLOT.SC.Y.0009.000000T0000Z-120124T1300Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
239 AM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CST THIS
MORNING. 

* EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 7 AM CST 
  THIS MORNING.

* DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE 25
  KT FROM THE WEST. HIGHEST SIGNIFICANT WAVE HEIGHT WILL BE 7 FT.
  THERE WILL BE OCCASIONAL WAVES UP TO 9 FT.

REFER TO THE LATEST MARINE FORECASTS FOR DETAILED INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
561 
WHUS73 KLOT 241308
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
708 AM CST TUE JAN 24 2012

...WINDS CONTINUING TO DIMINISH THIS MORNING...

LMZ744-745-241415-
/O.EXP.KLOT.SC.Y.0009.000000T0000Z-120124T1300Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
708 AM CST TUE JAN 24 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS CONTINUE TO DIMINISH ACROSS THE AREA WITH WAVES ALSO 
GRADUALLY SUBSIDING. THUS...THE SMALL CRAFT ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

MTF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 8:08 PM CST, 31 minutes earlier.

Area forecast discussion, Jan 23, 8:08 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CST MON JAN 23 2012

.DISCUSSION...
325 PM CST

AFTER 72 HOURS FEATURING A WINTER STORM...FREEZING DRIZZLE...DENSE
FOG...THUNDERSTORMS...A COUPLE PLACES WITH OVER AN INCH OF RAIN...
AND GUSTY WINDS...MORE TRANQUIL AND CONSISTENT WEATHER WILL
ENVELOP THE AREA THROUGH FRIDAY. THE FORECAST CHALLENGES WERE
TEMPERATURES AND WEIGHING THE NOW SUDDEN LACK OF SNOW COVER IN A
LOT OF PLACES WITH CLOUD COVER AND WEAK THERMAL ADVECTION AT
TIMES THIS WEEK.

TONIGHT...THE LOW PRESSURE WHICH BROUGHT THE VARIETY OF WEATHER
SUNDAY FROM THE CANADIAN BORDER TO THE LOWER MISSISSIPPI VALLEY IS
NOW OVER EASTERN LAKE SUPERIOR WITH AN IMPRESSIVE EXPANSE AS SEEN
ON SATELLITE CHANNELS. THE UPSTREAM SOUTHWEST PERIPHERY OF THE
LOW CLOUD SHIELD IS BASICALLY OVER THE MISSOURI RIVER...HUNDREDS
OF MILES AWAY YET. WHILE A FEW HOLES HAVE DEVELOPED...THEY SEEM
ATTRIBUTED TO AN EMBEDDED VORTICITY MAXIMA...AND THAT SHOULD PASS
WITH A FAIRLY SOLID CLOUD BLANKET LINGERING THIS EVENING.
CONFIDENCE ON THIS IS INCREASED BASED ON A HANDFUL OF AMDAR
AIRCRAFT SOUNDINGS SHOWING A HEARTY DEPTH OF THE SATURATED LAYER
AROUND 3000 FT. THE NAM 925MB RH AND ABSOLUTE MOISTURE FIELDS
CAPTURE THE CURRENT SITUATION WELL AND ITS PROJECTION SEEMS
RELEVANT. ANY FORECAST NVA AND SUPPRESSION ARE SOMEWHAT WEAK
THROUGH MIDNIGHT...SO THAT SHOULD NOT HAVE MUCH IMPACT. HAVE
GUIDED TEMPERATURES TOWARDS WARMER MODELS/MOS GIVEN THE
CLOUDS...THE CONTINUED PRESSURE GRADIENT...AND BASICALLY NEUTRAL
ADVECTION LOOKING UPSTREAM UNDER THE CLOUDS.

TUESDAY THROUGH THURSDAY...STRONG HIGH PRESSURE WILL BUILD IN
THROUGH TUESDAY WITH SUNSHINE LIKELY ENVELOPING THE AREA THROUGH
THE MORNING. TEMPERATURES SHOULD DROP QUICKLY TUESDAY
EVENING...BUT INCOMING HIGH CLOUDS OVERNIGHT ARE POSSIBLE
ESPECIALLY SOUTH. ROCKFORD STILL HAD THREE INCHES OF SNOW DEPTH AT
NOON...AND THAT DEPTH WILL STILL HAVE SOME IMPACT ON TEMPERATURES.
SO LOWS IN THE SINGLE DIGITS ACROSS THE NORTHERN FORECAST AREA ARE
POSSIBLE...AND AM CLOSE RIGHT NOW IN THE FORECAST. THE AREA WILL
BE BETWEEN SYSTEMS ON WEDNESDAY NIGHT INTO EARLY THURSDAY...WITH A
LOW CENTERED NORTH OF THE CANADIAN BORDER AND A LOW ACROSS THE
LOWER MISSISSIPPI VALLEY. BETWEEN THESE...A WEAKENING FRONT WILL
DRAW SOME MOISTURE NORTHWARD. THE FORCING IS SOMEWHAT WEAK AND
THE SATURATION DEPTH IS MARGINAL FOR PRECIPITATION TO REACH THE
GROUND. SO ONLY HAVE SMALL CHANCES FOR RAIN OR SNOW...MAINLY IN
THE SOUTHEAST.

FRIDAY INTO THE WEEKEND...NUMERICAL GUIDANCE IS MORE CONSISTENT
WITH A TROUGH DEVELOPING INTO THE EASTERN U.S. AND JUST AS QUICKLY
MOVING EAST BY EARLY NEXT WEEK. A COLD FRONT ON THE LEADING EDGE
OF THIS HAS BECOME PROGRESSIVELY STRONGER ON EC SOLUTIONS. THE
850MB TEMPERATURES FORECAST BY SATURDAY NIGHT ARE -15C TO -20C.
THIS PRELIMINARILY LOOKS LIKE IT COULD BE A CLOUDY
WEEKEND...WHICH WOULD IMPLY THAT LOW TEMPERATURES WOULD NOT GET
AS LOW AS THEY WOULD NORMALLY WITH THAT COLD OF AIR MASS ABOVE. IN
ADDITION...IF NO WIDESPREAD NEW SNOW COVER WERE TO BE ADDED WITH
THAT SYSTEM...LOWS ARE LIKELY TO STAY AROUND IF NOT EVEN ABOVE
NORMAL. HIGHS ARE MORE LIKELY TO BE AT OR SLIGHTLY BELOW NORMAL.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 02Z...

* GUSTY WEST WINDS NEAR 30 KTS SLOWLY DIMINISHING TONIGHT.

* MVFR CIGS 1800-2500 FT OVERNIGHT.

RATZER

//DISCUSSION...UPDATED 02Z...

ONLY MINOR TWEAKS TO 00Z FORECAST WITH 02Z AMDS. HAVE ADDED A
PERIOD OF LIGHT FLURRIES/NO VSBY RESTRICTION AS LOCAL RADAR
STARTING TO INDICATE SOME LIGHT RETURNS AND SOME 9-10SM --SN
SHOWING UP IN A FEW OBS. THIS WILL LIKELY CONTINUE FOR A FEW HOURS
AS SHEARED MID-LEVEL VORTICITY CHANNEL MOVES ACROSS AREA ON BACK
SIDE OF DEPARTING LOW PRESSURE SYSTEM...BUT SHOULDNT AMOUNT TO
ANYTHING AND SHOULD END BY OR SHORTLY AFTER 06Z. OTHERWISE MVFR
CIGS STARTING TO LOWER SLOWLY AS INDICATED AT 00Z. WILL KEEP AN
EYE ON 1300-1600 FT CIGS OVER NORTHEAST IA/NORTHWEST IL AT THIS
TIME THOUGH DONT SUSPECT AREAS FARTHER EAST WILL FALL BELOW 1500
FT LATE TONIGHT. WINDS STILL GUSTING PERIODICALLY TO 30 KTS PER
ORD/MDW 1-MINUTE ASOS DATA.

RATZER

PREVIOUS DISCUSSION FROM 00Z...

DEEP LOW PRESSURE CONTINUES TO PULL OFF TO THE NORTHEAST OF THE
GREAT LAKES REGION EARLY THIS EVENING...THOUGH FORECAST AREA
REMAINS IN STRONG CYCLONIC GRADIENT OF DEPARTING CYCLONE. WEST
WINDS CONTINUE TO GUST 20-30 KTS...AND WILL ONLY SLOWLY DIMINISH
THROUGH THE EVENING AND OVERNIGHT HOURS AS COLD ADVECTION HELPS TO
MAINTAIN WELL-MIXED BOUNDARY LAYER PER FORECAST SOUNDINGS. DRIER
LOW LEVEL AIR ENTRAINING INTO THE DEPARTING DISTURBANCE HAS
ALLOWED CEILINGS TO GRADUALLY RISE TO THE MID-HIGH END OF MVFR IN
THE 2500 FT RANGE OR SO AT 00Z...THOUGH CEILINGS MAY AGAIN
GRADUALLY DIP TO/BELOW 2000 FT LATE EVENING/OVERNIGHT AS
SUBSIDENCE ALOFT GRADUALLY FORCES INVERSION HEIGHT LOWER AND
SQUASHES MOIST/CLOUD LAYER CLOSER TO THE GROUND. LOCAL HIGH RES
WRF MODEL INDICATES STRENGTHENING SUBSIDENCE TUESDAY MORNING
SHOULD RESULT IN THINNING AND SCATTERING OUT OF MVFR DECK...
PERHAPS NEAR OR BEFORE DAYBREAK AT RFD AND ACROSS THE CHICAGO
TERMINALS MID-MORNING. THIS SHOULD RESULT IN FEW-SCT FLAT CU BY
MIDDAY AND JUST A LITTLE PATCHY CIRRUS DURING THE AFTERNOON AND
EVENING HOURS OF TUESDAY.

AS FOR WINDS...BOUNDARY LAYER REMAINS WELL-MIXED THROUGH TONIGHT
AS NOTED ABOVE...THOUGH GRADIENT DOES VERY GRADUALLY WEAKEN
ALLOWING WINDS TO SLOWLY BUT STEADILY DIMINISH ESPECIALLY TUESDAY
MORNING. SFC HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST LATE
TUESDAY AFTERNOON/EVENING WHICH SHOULD ALLOW GUSTS TO FALL OFF
MORE RAPIDLY MIDDAY.

RATZER

//ORD AND MDW CONFIDENCE...UPDATED 02Z...

* HIGH CONFIDENCE IN CIG AND WIND TRENDS.

RATZER

//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...

WEDNESDAY...VFR.

THURSDAY...VFR.

FRIDAY...VFR...SLGT CHANCE OF LGT SNOW FRI NGT.

SATURDAY...VFR.

SUNDAY...SLGT CHC SNOW SHOWERS LATE...OTHERWISE VFR.

RATZER

&&

.MARINE...

233 PM...LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL CONTINUE TO
LIFT NORTHEAST ACROSS EASTERN ONTARIO TONIGHT AND INTO QUEBEC
TUESDAY AS IT SLOWLY WEAKENS. THE GRADIENT CONTINUES TO TIGHTEN
FROM SOUTH TO NORTH ACROSS LAKE MICHIGAN THIS AFTERNOON WITH
NUMEROUS LOCATIONS REPORTING GUSTS IN THE 30-35KT RANGE. WITH
GALES EXPECTED SOONER ACROSS THE MID SECTION OF THE LAKE...WILL
START THE GALE WARNING IN THAT SEGMENT WITH THE NEW GLF THIS
AFTERNOON. THE GRADIENT WILL SLOWLY WEAKEN OVERNIGHT WITH GALES
ENDING AFTER MIDNIGHT TONIGHT. AN AREA OF HIGH PRESSURE WILL MOVE
ACROSS THE MIDWEST AND SOUTHERN LAKES REGION TUESDAY INTO TUESDAY
NIGHT. WESTERLY WINDS WILL CONTINUE TO DIMINISH TUESDAY AND THEN
TURN SOUTHERLY WEDNESDAY AS THE HIGH MOVES EAST. SOUTHERLY WINDS
WILL INCREASE AGAIN WEDNESDAY NIGHT INTO THURSDAY AS STRONG LOW
PRESSURE MOVES ACROSS SOUTHERN CANADA. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ366-LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-
     LMZ675-LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
     LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 2 AM
     TUESDAY.

&&
Hazardous weather outlook, Jan 23, 4:01 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
401 PM CST MON JAN 23 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
401 PM CST MON JAN 23 2012 /501 PM EST MON JAN 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-241030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
401 PM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GALE FORCE WINDS WILL CONTINUE INTO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ON TUESDAY MORNING...AND ARE POSSIBLE AGAIN ON
SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
401 PM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

GALE FORCE WINDS ARE EXPECTED THROUGH EARLY OVERNIGHT ACROSS THE
SOUTHERN TWO THIRDS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WINDS ARE POSSIBLE ON SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 10:00 AM CSTRiver Flood WarningLOTLake, Newton12 days

Nearby

Small Craft Advisories in Illinois, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.